What's this dizziness? How can I stop it?
for the past three weeks i have been filling extremely dizzy , to the point that i sometimes loose my sense of reality. It feels like when you first are about to go under for surgery. I am a college student and this is affecting my work. It started one night when i took some nyquil soft gels for my soar throat. It was night time but i stayed up for about three hours after i took them. then all of a sudden i started feeling extremely dizzy. Now i cant seen to get rid of my dizziness. I need help. The first doctor dianosed it as an ear infection and gave me pills for the dizziness. I just went to the doctor yesterday and she said she sees no sign of an ear infection but the dizziness is still here. Please help!
I am very sorry to hear about your symptoms. Dizziness can be a frustrating problem, and I am glad that you have been working with your doctor to determine the cause. It is important to understand exactly what you mean by "dizziness," as there are several distinct classes of possible problems-- vertigo, presyncope, or nonspecific dizziness. Vertigo is commonly described as a spinning sensation, sometimes causing instability with walking, and is usually made worse with head movement. There are many causes of vertigo, but given your history of a sore throat, your symptoms would most likely be caused by a post-viral infection of the inner ear. Unlike with a bacterial ear infection, the inner ear may look normal on examination. A post-viral ear infection (called vestibular neuritis or labyrinthitis) should resolve over the course of weeks, but there are several medications (such as meclizine) that can control the symptoms in the interim. If your dizziness is better described as lightheadedness or near fainting-- especially notable when standing-- you may have presyncope. This would most commonly be caused by dehydration (especially if you were drinking less with your sore throat), but if you have a history of heart disease further evaluation would be warranted. Finally, nonspecific dizziness is notoriously hard to describe, but is generally thought to be related to anxiety, depression, or other psychiatric disorders. I would recommend discussing some of the above possibilities with your physician, and sincerely hope that you recover soon!
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?